MAUDE Adverse Event Report: RICHARD WOLF GMBH; HOOK SCISSORS Ø 3.4MM

RICHARD WOLF GMBH; HOOK SCISSORS Ø 3.4MM
Model Number 848804
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A company representative has informed richard wolf gmbh an issue regarding a hook scissors ø 3.4mm, part id: 848804, batch # 1509635.According to the received information: "the instrument was broken when the doctor used it during the surgery.The surgery was delayed and could not be completed because of the broken instrument.".
 
Additional Manufacturer Narrative
The hook scissors ø 3.4 mm 848804 was investigated in the responsible department.During the inspection, the specialist department found that the solder joint between the tie rod and the joint was broken.The cause of the breakage at the solder joint is attributed to a poorly executed solder connection, as the solder flow was not homogeneous.Despite this failure, there is no functional impairment.Solder joints are subject to normal wear due to application and reprocessing.Pores in solder joints can accelerate this wear behavior.The hook scissors ø 3.4 mm 848804, batch # 1509635 was manufactured on (b)(6) 2022.The batch consisted of 11 pieces.No issues were identified during production.No further complaints were received from the report batch regarding the same device issue.The ifu ga-s 003 / usa / 2013-06 v2.0 / eco 2013-0159 contains safety instructions regarding visual and functional checks prior each use and after each reprocessing to detect such damage or functional impairment in section 7 checks.The subject issue of breakage during use and not usable device is present in the risk management file b1-2: reusable non-optical forceps and scissors, rev.: r05.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
NA
Common Device Name
HOOK SCISSORS Ø 3.4MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key16678589
Report Number9611102-2023-00023
Device Sequence Number20830348
Product Code HRR
UDI-Device Identifier04055207010525
UDI-Public04055207010525
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number848804
Device Catalogue Number8488.04
Device Lot Number1509635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Initial Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown